MAUDE Adverse Event Report: ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE,SMALL SOCKET INSERT,36MM SEMI CONSTRAINED+4

ENCORE MEDICAL L.P. ALTIVATE REVERSE SHOULDER; ALTIVATE REVERSE,SMALL SOCKET INSERT,36MM SEMI CONSTRAINED+4
Model Number 508-03-436
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - the patient was infected, the surgeon removed all of the hardware in the patient.He used our stem, hemi adapter, and anatomic head to create a spacer.He wrapped the spacer with antibiotic infused cement and placed it in the patient.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as an infection.The previous surgery and the surgery detailed in this event occurred 2 months and 1 week apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements and showed no non-conforming material reports (ncmr) associated with the main contributor component listed in the complaint.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this evaluation that indicate the reported devices were the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the possible infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
ALTIVATE REVERSE SHOULDER
Common Device Name
ALTIVATE REVERSE,SMALL SOCKET INSERT,36MM SEMI CONSTRAINED+4
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key12519960
Report Number1644408-2021-01034
Device Sequence Number5159677
Product Code KWS
UDI-Device Identifier00190446256977
UDI-Public(01)00190446256977
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172351
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Model Number508-03-436
Device Catalogue Number508-03-436
Device Lot Number990W1006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
506-03-118 LOT 832C1767; 506-03-118 LOT 832C1774; 506-03-118 LOT 832C1788; 506-03-118 LOT 832C1793; 508-32-204 LOT 769P2005; 508-36-101 LOT 869C2584; 533-10-175 LOT 930W1008; 533-12-000 LOT 005Y1024; 506-03-118 LOT 832C1767; 506-03-118 LOT 832C1774; 506-03-118 LOT 832C1788; 506-03-118 LOT 832C1793; 508-32-204 LOT 769P2005; 508-36-101 LOT 869C2584; 533-10-175 LOT 930W1008; 533-12-000 LOT 005Y1024
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR